Sometimes after I take it I get heartburn so bad and it just burns all the way up my throat I feel like I'm going to die from it. Sometimes I throw up and it really hurts. Has this happened to anyone else? How do you prevent it? Or deal with it?
lennon; As side effects listed with prozac that you might want to talk with the doctor about is. BLOATING, CONTINUE VOMITING, Abdominal or stomach pain AND Diarrhea which that last one is not helping with your problem with the Metformin I would check with the doctor about these you might have to try something else you could try Ginger ale drink and soda crackers and see if that helps but all of this should be brough to the doctors attention.
lennonnn; What I am thinking it could be the prozac causing the diarrhea and not the Metformin. But I don't want you to continue with vomiting and diarrhea ect every day this could lead to more problems like dehydration etc. and keep an eye on your blood sugar again. your friend Chuck.1957 Maybe go to the pharmacy and talk with the pharmacist and get some loperamide see if that well help try it prior to your trip. Also if the crackers and ginger does not help get an Antacid like tums but don't take them for at least an hour after your medication. Best of luck. See what your Pharmacist says and when you get back see your doctor. Chuck.
Lennon' The Prozac is still worth checking out, Your system changes to ask what your doctor thinks it could even be the comb. of both drugs between the two it could be causing more side effects. Worth checking into no reason to suffer with side effects that could be controlled. But your body and system does change as we get older too. Just something to think about.
I know this is an old post, hopefully it will help others. Yes I get horrible heartburn from this medication to the point it feels like an alien is trying to burst out of my chest. The thing that helps me is definitely eating something before taking it. I would suggest eating something twenty minutes before taking it, if I do get heart burn it is something I can take an antacid for after eating something.
Been on it for many years and this has never been an issue for me, although I think it controls my appetite a bit. Not a bad thing given that I am a recently diagnosed diabetic.
Yes! They recently change my prozac(fluoxidine) to a blue capsule it used to be white. Ever since it has giving really bad heartburn!
Yes! I have to take it with a lot of water initially or food. Otherwise I have to sit and sip baking soda and water because nothing else works. The tablets don't do that to me but, I really have a problem with the capsules.
Certain kinds of generic Prozac give me SUCH bad heartburn. It feels like it’s doing damage to my esophagus. I know it’s the Prozac because it is right after I take it. My pharmacy just switched to that generic again. (I switched from Walmart Rx to Walgreens. That helped until Walgreens switched... )
Yes, very recently I switched pharmacies and the genetic they filled for me is a different generic than what I had been receiving. When I take this new generic 40mg fluxitine Blue oblong capsule A107. I have what feels like very intense acid reflux, burning in throat and stomach. I took 4 tums and drank a full glass of milk and had 0% relief. It does go away after a few hours. I’m gonna switch back to the brand Prozac or request a different generic and see if that helps. Good luck
Currently in extreme pain for the second night in a row (like a 9) - just started the fluoxetine 20mg 6 days ago. Would like to hear if any of you found that a different brand helped.
Yep. Same here. Burning my throat all night and nauseous the next day. On the phone with my pharmacy now to get it switched. Glad to see I’m not the only one experiencing this!
I get the same issue with my 40mg capsule if fluoxetine. It doesn’t happen every time, but when it does it is so severe that I want to go to the hospital.
I’m so glad to hear others experiencing this! I mean, I wish it wasn’t happening at all, but it’s good to know I’m not crazy. Maybe 3-4 months ago, Walgreens switched to the blue capsule too. Both my husband and I take 40mg Fluoxetine and I was the first to experience it this summer. I just suffered through it and thought it was acid reflux (which I never get), then researched more and determined it was heartburn. Not until a week ago did I suspect my medicine. My husband had it happen and he thought the pill was stuck in his throat. Upon describing his sensation I suggested that it may be heartburn. Well, we’ve BOTH been dealing with it every night for the last 3 nights in a row, and it’s only after about 3-5 minutes after taking our pill. I never had this issue with the little white tablets.
I honestly don’t think I had it after the first month of the blue pills either, but I don’t know? The best description I can give is: it starts out as an uncomfortable throat tightness which leads to a slimy salty taste at the back of my throat (which feels hot on the inside). Soon turns into full blown “am I having a heart attack or dying?” Feeling. Comes in very quicks waves and I just can’t concentrate or focus on anything other than the pain. It radiates from about my sternum up through my throat. So bad at times that I have to get up and walk around or roll in a ball and rock like a baby because I just want to die! I hate it! I’ll definitely ask my pharmacist and doctor. I’m so happy I googled this and found this site. I’m 40 and I thought I needed to go to the cardiologist!
The capsule form affects me the same way. I switched to the tablets form and no more heartburn. I read somewhere that sometimes the ingredients react with the actual capsule causing these problems.
Yes both heartburn and acid reflux!! Are you still taking Prozac?
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.